Introductions Introduce yourselves and make new friends!

Reply
 
Thread Tools
Old 01-11-2015, 01:54 PM   #1  
Junior Member
Thread Starter
 
Join Date: Jan 2015
Location: Columbus, Ohio
Posts: 6

S/C/G: 205 / 190 / 140

Height: 5feet 9inches

Angry 80 pounds in one year

In just over a year I gained 80 pounds on Effexor. While it was helping with my depression - going from a fit healthy looking body to 80 pounds higher made my depression worse. I'm now off the Medication (per doctors orders) and want to start losing as soon as possible. I'm getting married in June and while I know I won't lose 80 pounds by then, anything is better than nothing. Anyone else have experience losing weight gained while on antidepressants? Any advice?
lfks is offline   Reply With Quote
Old 01-11-2015, 04:45 PM   #2  
Senior Member
 
LilMissLi's Avatar
 
Join Date: Apr 2011
Location: Ohio
Posts: 103

S/C/G: 266/199/165

Height: 5'7

Default

I've never experienced weight gain on medication but i know starting this journey can be hard. If you're wanting to start losing right I away I can share a couple things with you that I did if you'd like.
LilMissLi is offline   Reply With Quote
Old 01-11-2015, 08:42 PM   #3  
Junior Member
Thread Starter
 
Join Date: Jan 2015
Location: Columbus, Ohio
Posts: 6

S/C/G: 205 / 190 / 140

Height: 5feet 9inches

Default Thank you

I would absolutely love that
lfks is offline   Reply With Quote
Old 01-11-2015, 09:08 PM   #4  
This is the Last Time!!!
 
HadEnough's Avatar
 
Join Date: Apr 2004
Location: Minnesota
Posts: 619

S/C/G: HW283/GW170

Height: 5'5"

Default

Wasn't an antidepressant but it was Gabapentin for nerve pain. I gained 50 pounds in 10 months. Just starting now to try and get all this weight off. Good luck! Meds are the devil.
HadEnough is offline   Reply With Quote
Old 01-11-2015, 10:45 PM   #5  
Senior Member
 
Skinnycow's Avatar
 
Join Date: May 2009
Location: Southern MD
Posts: 306

S/C/G: 269/ticker/165

Height: 6'

Default

I'm feeling your pain. I gained 90 lbs on zoloft. I weaned myself off of it in Nov/Dec. I know you're not supposed to go off of meds without your doctor's supervision, but I didn't want her to know how much I'd gained. I've been on plan (weight watchers) since January 1. Good Luck!!!
Skinnycow is offline   Reply With Quote
Old 01-11-2015, 10:48 PM   #6  
Senior Member
 
LilMissLi's Avatar
 
Join Date: Apr 2011
Location: Ohio
Posts: 103

S/C/G: 266/199/165

Height: 5'7

Default

Quote:
Originally Posted by lfks View Post
I would absolutely love that
Since you're new, I can't send you messages. Are you on Facebook. We can chat there, or do you have any kind of instant messenger? lol
LilMissLi is offline   Reply With Quote
Old 01-12-2015, 03:02 AM   #7  
Senior Member
 
Join Date: Jun 2014
Posts: 143

S/C/G: 294/ticker/240

Height: 6' 4"

Default

Quote:
Originally Posted by lfks View Post
In just over a year I gained 80 pounds on Effexor. While it was helping with my depression - going from a fit healthy looking body to 80 pounds higher made my depression worse. I'm now off the Medication (per doctors orders) and want to start losing as soon as possible. I'm getting married in June and while I know I won't lose 80 pounds by then, anything is better than nothing. Anyone else have experience losing weight gained while on antidepressants? Any advice?
SSRIs mess with your appetite. A lot of people lose weight with little effort once off the meds simply because they are no longer as hungry.

I was on Lexapro for about 6 months in 2005. I did gain a little weight, not much, maybe 10-15 lbs. But once off I recall dropping a little. Not a lot, just basically reversed what I had gained.

Maybe you'll be one of those ones who loses the weight with little effort, once you hit your new equilibrium, being off the meds. I'd weigh yourself today and in a month or two. At least then you can guess how much they need to alter your wedding dress to fit the smaller you!
superfluous is offline   Reply With Quote
Old 01-12-2015, 08:37 AM   #8  
Senior Member
 
rabidstoat's Avatar
 
Join Date: Oct 2005
Posts: 628

S/C/G: 351 / 282 / 135

Height: 5'3"

Default

Yeah, I put on 100 pounds (on top of already being 100 pounds over) when I went on Effexor, it sucks. I'm trying to work on without going off the medicine (which I've been on for 8+ years) because it really has done an amazing job on my depression and, even moreso, my general anxiety syndrome. It's a tough one! Medicine can be a blessing and a curse.
rabidstoat is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 08:50 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.